This forum is an un-mediated, patient-to-patient forum for questions and support regarding herpes issues such as: Herpes symptoms and treatments, causes, diagnosis, and herpes in men, tests, telling your spouse or partner.
I get cold sores often, and lately, I've been incredibly worried about the auto - transference of oral herpes to the genital area. Especially my partner, with him them transfering it to me down there, or vice versa . I am just very worried about a bump that I saw. Here is a timeline: last week on Friday, I actually shaved the bikini line. Normally when I do this, it's pretty itchy a few days later, and i may see a bump that looks benign. So, a few days ago, on tuesday I noticed a bump that was painful, and larger than I normally see. It is right where the underwear elastic meets the skin, so although I was really paranoid about it, I figured that it is probably just an ingrown hair, or skin iritation. Now it seems to be healing just fine. However, last night, thursday night, I noticed that I am kind of itching on one side on the inside of the lips. (I'm sorry to be explicit). This was in the middle of the night,so I actually used valtrex just in case,and this morning went to get a test.
I guess my question is, if it is genital herpes, can it start with one small bump, and then 3-4 days later have more itching and potential eruptions? Or would it happen in a small period of time like 1-2 days? I know that I should just wait to see what the results are, but I'm incredibly anxious and stressed out. Any info would help.
I'm sorry, but I have forgotten to include that I developed Bell's Palsy about 2.5 weeks ago, and just finished a 7 day perscription of valtrex (3/day) and predisone about 4 days before that first friday in my post. Bell's Palsy is associated with the HSV1 and I have gotten cold sores since i was really young, so I wasn't completely surprised about that. The bell's palsy is actually much much better now, and should get fully better in about a week.
The best thing to do is get yourself a lesion culture but the valtrex you've been taking lately is probably going to interfere with that :( I recommend seeing your provider for further evaluation as soon as you can instead at this point. The prednisone can cause genital herpes to flare up as well as cause you to be more prone to vaginal infections as well as skin infections.
No need to worry about getting hsv1 back on your genital area - incredibly unlikely to happen.
1,2,3 - once you have hsv1 in one location, it's unlikely you'll get it in another location. It can happen but it's very unlikely to happen. A burst of prednisone isn't going to increase the risk of this happening that quickly either.
4- many things can cause bumps down yonder which is why further evaluation is in order. Having a bump and then getting more bumps is normal for many things.
5- at this point a blood test isn't of too much use. your partner getting tested would be of more use.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.